Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

July 3, 2012Fayette County, West Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 3, 2012, 7:13 PM EDT for Fayette County, West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 7:13 PM EDT (23:13 UTC)
Expired
Jul 3, 2012, 8:00 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA

County Fayette County, WV

The radar

The Charleston,WV radar (KRLX), 82 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WWUS81 KRNK 032313
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT TUE JUL 3 2012

WVZ045-040000-
GREENBRIER WV-
713 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...

AT 709 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF BABCOCK STATE PARK...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

THIS STORM WILL BE NEAR BINGHAM AROUND 755 PM.

LAT...LON 3810 8079 3804 8075 3803 8083 3804 8083
      3806 8082 3805 8084 3806 8087 3807 8089
      3810 8089 3811 8088 3811 8085

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 4:15 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 3, 4:15 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT TUE JUL 3 2012

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN FROM THE CENTRAL
PLAINS INTO THE MIDDLE ATLANTIC BY THE END OF THE WEEK. BEFORE
THAT OCCURS...SUBTLE UPPER LEVEL DISTURBANCES WILL COMBINE WITH
HEAT AND HUMIDITY TO PRODUCE SCATTERED THUNDERSTORMS EACH DAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 332 PM EDT TUESDAY...

STORMS SHOULD CONTINUE INTO THIS EVENING...PERHAPS INCREASING IN
COVERAGE ACROSS THE SOUTHSIDE AND PIEDMONT. WITH AN UNSTABLE
ATMOSPHERE IN PLACE AND NUMEROUS OUTFLOW BOUNDARIES
INTERACTING...IN A WEAK MEAN FLOW. WITH STRONG DCAPE
VALUES...WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH SOME OF THESE
STORMS HAVE GROWN FAR ENOUGH ABOVE THE -20C LEVEL TO PRODUCE LARGE
HAIL. CONSIDERING SLOW MOVEMENT OF STORMS...AND THE 2 TO 3 INCHES
OF RAIN FELL IN NW WILKES...ANY ADDITIONAL STORMS COULD PRODUCE
FLOODING IN THAT AREA. LIKE TODAY...MODELS AGAIN PINPOINTING THE
NW NC MOUNTAINS FOR INITIAL DEVELOPMENT AS SHORTWAVES RIDE EAST
ALONG THE SOUTHERN EDGE OF THE WESTERLIES. STILL A LITTLE
CONCERNED ABOUT POTENTIAL MCS DEVELOPMENT LATE TONIGHT...BUT
CORFIDI VECTORS ARE RATHER WEAK AND VARIABLE SUCH THAT STORMS
WOULD STAY AWAY. SIMILAR TEMPS TOMORROW WITH BOTH ROA/DAN/LYH ALL
INTO THE MID 90S. BOTH THE NAM AND GFS ARE PINPOINTING AN MCS LATE
AFTERNOON OR EARLY EVENING WEDNESDAY...WITH MORE FAVORABLE WINDS
WHICH WOULD DIRECT STORMS INTO OUR REGION.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 400 PM TUESDAY...

SYNOPTIC PATTERN CHANGES VERY LITTLE THROUGH THE END OF THE WORK
WEEK. STRONG UPPER RIDGE REAMPLIFIES ACROSS THE MIDWEST...AND
MAINTAINS A SIGNIFICANT HOLD ON THE WEATHER ACROSS THE SOUTHERN
APPALACHIANS AND SOUTHEAST CONUS. WESTERLY FLOW IN THE LOW LEVELS
SHOULD ENSURE VERY WARM TEMPERATURES BORDERING FLAT OUT HOT WEATHER
FOR THURSDAY AND FRIDAY...AFTERNOON TEMPS PRESSING WELL INTO THE 90S
BOTH DAYS AND POTENTIALLY TESTING THE CENTURY MARK FOR ELEVATIONS
BLO 1500 FEET MSL.

TEMPERATURES ALOFT FOR BOTH THURSDAY AND FRIDAY ALSO INDICATE
SIGNIFICANT WARMING...500 MB TEMPS CLIMBING FROM CURRENT M8 TO M10
DEG C TO M5 DEG C.  THE NET EFFECT WILL BE A LOWERING OF THE CAPE
AND A DECREASED THREAT FOR MCS TYPE CONVECTION. STILL CAN'T RULE OUT
LATE AFTERNOON AND EVENING AIRMASS STORMS VCNTY OF THE MOUNTAINS AND
POTENTIAL FOR PULSE TYPE SVR...BUT THE THREAT FOR ORGANIZED DEEP
CONVECTION SHOULD FAVOR THE HIGHER LATITUDES NORTH OF THE UPPER
LEVEL RIDGE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 400 PM EDT TUESDAY...

THERE IS HOPE IN THE LONG TERM PERIODS FOR A GRADUAL COOLING TREND
AS THE HUDSON BAY POLAR VORTEX AMPLIFIES IN RESPONSE TO A
RETROGRADING AND BUILDING WESTERN U.S. RIDGE. THIS WILL ALLOW A
WEST-EAST ORIENTED FRONT TO SAG SOUTHWARD THROUGH THE REGION EITHER
THIS WEEKEND OR EARLY NEXT WEEK. THE BIG QUESTION...AS IS ALWAYS THE
CASE AT THIS TIME OF THE YEAR...IS HOW FAR SOUTH THIS FRONT WILL
DRIFT BEFORE STALLING. LONG RANGE MODELS ARE IN GOOD AGREEMENT ON
THE FRONT MAKING INTO AT LEAST TO THE SOUTHERN BORDER OF OUR CWA BY
SUNDAY...AND AN EVENTUAL PUSH INTO GA/SC EARLY NEXT WEEK...WITH
DIFFERING SOLUTIONS ON WHETHER THE DEEPER MOISTURE CLEARS THE CWA.

FOR NOW WILL MAINTAIN CHANCE POPS THROUGH THE DURATION OF THE
EXTENDED WITH HIGH COVERAGE SUNDAY AND MONDAY VCNTY OF THE FRONT.

TEMPS SHOULD MODERATE WITH THE PASSAGE OF THE FRONT...TEMPS DROPPING
CLOSER TO NORMAL.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 150 PM EDT TUESDAY...

STORMS WILL CONTINUE TO EXPAND ALONG THE BLUE RIDGE IN SOUTHERN VA
AND NW NC THROUGH THIS AFTERNOON. EVENTUALLY CELLS MAY MERGE INTO
A BROKEN LINE AND SLOWLY MOVE TOWARDS THE PIEDMONT AND SOUTHSIDE
VA. THIS WOULD MAKE CONVECTION MOST PROBABLE AT KDAN AND ALSO KLYH
LATE THIS AFTERNOON INTO EARLY EVENING. THE STORMS COULD BE SEVERE
WITH WITH TEMPS IN THE LOW TO MID 90S ATTM. SMALLER CHANCES FOR
STORMS AT ALL OTHER TERMINALS...ALTHOUGH TEMPORARY IFR CONDS UNDER
THE STRONGEST STORMS CANNOT BE RULED OUT...ALTHOUGH CONDS THIS BAD
WERE NOT INCLUDED IN THE TAFS AT THIS TIME. CHANCES FOR A MORE
ORGANIZED GROUP OF STORMS AFTER MIDNIGHT APPROACHING FROM THE OHIO
VALLEY HAS DECREASED...AS CORFIDI VECTORS DON'T TARGET THE REGION.
ANY TERMINALS THAT DO GET PRECIP TONIGHT WILL BE MORE LIKELY TO
EXPERIENCE FOG TONIGHT...ESPECIALLY KLWB AS USUAL. WITH THE
ARRIVAL OF MORE WEAK UPPER LEVEL DISTURBANCES...STORMS MAY DEVELOP
IN THE SAME REGIONS ON WEDNESDAY...WITH A BETTER CHANCE OF AN MCS
PROPAGATING THROUGH THE REGION WEDNESDAY NIGHT.

A SIMILAR PATTERN IS EXPECTED INTO THE WEEKEND...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING WITH DAYTIME HEATING...AND GRADUALLY
DIMINISHING AFTER SUNSET AS HEATING ENDS. THE OTHER CONCERN WILL
BE PATCHES OF FOG DEVELOPING DURING THE EARLY MORNING
HOURS...ESPECIALLY IN THE RIVER VALLEYS OF THE MOUNTAINS AND
ACROSS AREAS WHICH RECEIVED SIGNIFICANT RAINFALL DURING THE
PREVIOUS TWENTY FOUR HOUR PERIOD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/NF
NEAR TERM...KM
SHORT TERM...PM
LONG TERM...PM
AVIATION...KM/NF
Hazardous weather outlook, Jul 3, 4:12 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE JUL 3 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-042015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
412 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING...A FEW OF WHICH MAY BECOME
STRONG TO SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE
LOCALLY STRONG WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE.
BECAUSE STORMS ARE SLOW MOVING...LOCALIZED FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE
PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A STRONGER
MORE ORGANIZED COMPLEX OF THUNDERSTORMS WITH STRONG WINDS MAY
AFFECT SOUTHEASTERN WEST VIRGINIA AND EXTREME WESTERN VIRGINIA
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 5:48 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     6 WNW BUENA VISTA CITY  37.77N 79.46W
07/03/2012                   CITY OF LEXINGTON  VA   911 CALL CENTER

            SEVERAL TREES DOWN

&&

FISHER
Special weather statement, Jul 3, 6:28 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT TUE JUL 3 2012

VAZ010-012-WVZ042-032300-
BLAND VA-MERCER WV-WYTHE VA-
628 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT BLAND...MERCER AND WYTHE
COUNTIES...

AT 626 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTHWEST OF MATOAKA TO 4 MILES WEST OF ROCKY GAP TO 3 MILES SOUTH OF
BLAND...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR BLUEFIELD AROUND 635 PM...HICKSVILLE AROUND
640 PM...MONTCALM AROUND 650 PM AND SANDLICK AROUND 700 PM.

LAT...LON 3738 8134 3738 8118 3720 8097 3697 8093
      3697 8117 3722 8125 3724 8123 3730 8132
      3733 8136 3735 8136

DS
Special weather statement, Jul 3, 6:29 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT TUE JUL 3 2012

VAZ059-032300-
CHARLOTTE VA-
629 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE COUNTY...

AT 626 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
EAST OF RED HOUSE TO 6 MILES SOUTHWEST OF KEYSVILLE...MOVING
SOUTHEAST AT 15 MPH.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ABILENE AROUND 655 PM AND KEYSVILLE AROUND
700 PM.

LAT...LON 3690 7849 3690 7862 3722 7880 3718 7863
      3715 7859 3715 7855 3715 7853 3709 7848
      3708 7844 3707 7844

DS
Special weather statement, Jul 3, 6:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT TUE JUL 3 2012

VAZ019-020-023-024-032300-
ALLEGHANY VA-BATH VA-BOTETOURT VA-ROCKBRIDGE VA-
635 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...BOTETOURT AND
ROCKBRIDGE COUNTIES...

AT 630 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTH OF MILLBORO TO 3 MILES NORTHWEST OF ORISKANY...MOVING SOUTHEAST
AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ORISKANY AROUND 640 PM...IRON GATE AROUND
645 PM...LONGDALE FURNACE AROUND 650 PM...GALA AROUND 655 PM AND
EAGLE ROCK AROUND 700 PM.

LAT...LON 3814 7945 3809 7948 3801 7935 3750 7986
      3756 7999 3766 8003 3763 8009 3764 8013
      3819 7959

DS
Local storm report, Jul 3, 7:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     NNE WYTHEVILLE          36.95N 81.08W
07/03/2012                   WYTHE              VA   PUBLIC

            POWER LINES DOWN ON MONROE STREET

&&

FISHER
Special weather statement, Jul 3, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT TUE JUL 3 2012

WVZ045-040000-
GREENBRIER WV-
713 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...

AT 709 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF BABCOCK STATE PARK...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BINGHAM AROUND 755 PM.

LAT...LON 3810 8079 3804 8075 3803 8083 3804 8083
      3806 8082 3805 8084 3806 8087 3807 8089
      3810 8089 3811 8088 3811 8085

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:27 PM EDTSpecial Weather StatementRNKHalifax33 min
Jul 3, 1:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick56 min
Jul 3, 2:00 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick75 min
Jul 3, 2:15 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington60 min
Jul 3, 2:38 PM EDTSevere Thunderstorm WarningRNKPatrick53 min
Jul 3, 2:47 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick58 min
Jul 3, 2:53 PM EDTSpecial Weather StatementRNKCity of Martinsville37 min
Jul 3, 2:58 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Lexington62 min
Jul 3, 3:04 PM EDTSpecial Weather StatementRNKRoanoke26 min
Jul 3, 3:06 PM EDTSpecial Weather StatementRNKBedford24 min
Jul 3, 3:27 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville63 min
Jul 3, 3:30 PM EDTSpecial Weather StatementRNKCarroll30 min
Jul 3, 3:34 PM EDTSpecial Weather StatementRNKBedford26 min
Jul 3, 3:45 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington60 min
Jul 3, 3:53 PM EDTSevere Thunderstorm WarningRNKMontgomery37 min
Jul 3, 4:02 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge58 min
Jul 3, 4:06 PM EDTSpecial Weather StatementRNKPittsylvania24 min
Jul 3, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania42 min
Jul 3, 4:18 PM EDTSpecial Weather StatementRNKSmyth27 min
Jul 3, 4:20 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe39 min
Jul 3, 4:24 PM EDTSevere Thunderstorm WarningRNKBedford44 min
Jul 3, 4:39 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell56 min
Jul 3, 4:44 PM EDTSpecial Weather StatementRNKAmherst31 min
Jul 3, 4:49 PM EDTSevere Thunderstorm WarningRNKBedford41 min
Jul 3, 4:53 PM EDTSpecial Weather StatementRNKGrayson37 min
Jul 3, 4:55 PM EDTSpecial Weather StatementRNKCity of Lynchburg35 min
Jul 3, 4:58 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania62 min
Jul 3, 5:10 PM EDTSpecial Weather StatementRNKGiles35 min
Jul 3, 5:12 PM EDTSpecial Weather StatementRNKCharlotte18 min
Jul 3, 5:15 PM EDTSevere Thunderstorm WarningRNKCampbell44 min
Jul 3, 5:27 PM EDTSevere Thunderstorm WarningRNKWythe33 min
Jul 3, 5:31 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington59 min
Jul 3, 5:36 PM EDTSpecial Weather StatementRNKCampbell24 min
Jul 3, 5:45 PM EDTSpecial Weather StatementRNKCharlotte30 min
Jul 3, 5:51 PM EDTSevere Thunderstorm WarningRNKBland, Wythe36 min
Jul 3, 6:01 PM EDTSevere Thunderstorm WarningRNKCharlotte25 min
Jul 3, 6:28 PM EDTSpecial Weather StatementRNKBland32 min
Jul 3, 6:29 PM EDTSpecial Weather StatementRNKCharlotte31 min
Jul 3, 6:35 PM EDTSpecial Weather StatementRNKBotetourt, City of Covington25 min
Jul 3, 6:39 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell31 min
Jul 3, 6:41 PM EDTAreal Flood AdvisoryRNKWythe3 hr
Jul 3, 6:53 PM EDTSevere Thunderstorm WarningRNKGiles45 min
Jul 3, 7:22 PM EDTAreal Flood AdvisoryRNKBland, Tazewell3 hr
Jul 3, 12:24 PM EDTSpecial Weather StatementRNKWilkes36 min
Jul 3, 12:39 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Wilkes66 min
Jul 3, 1:04 PM EDTAreal Flood AdvisoryRNKAshe, Wilkes3 hr
Jul 3, 1:17 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes58 min
Jul 3, 1:21 PM EDTFlash Flood WarningRNKAlleghany, Ashe, Surry, Watauga, Wilkes5 hr
Jul 3, 3:10 PM EDTSpecial Weather StatementRNKYadkin35 min
Jul 3, 3:39 PM EDTSevere Thunderstorm WarningRNKRockingham66 min
Jul 3, 4:19 PM EDTSpecial Weather StatementRNKAshe26 min
Jul 3, 4:10 PM EDTSpecial Weather StatementRNKMonroe35 min
Jul 3, 4:46 PM EDTSpecial Weather StatementRNKMonroe29 min
Jul 3, 5:18 PM EDTSpecial Weather StatementRNKGreenbrier27 min
Jul 3, 7:39 PM EDTSpecial Weather StatementRNKMercer36 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.